|Poz Partner Swithes Meds now Impotant
Dec 27, 1997
Happy Holidays Dr Mike:
Recently started dating poz guy (I'm neg) Everything was going fine intamcy and all until a med change was done then my friend had absolutly no desire. This is a cause of great concern for him, I have reassured him of my tenacity to stick it out to no avail. He very upset. I have done some research on this and understand this may be due to gonadal atrophy due to the med. This is treatable. How do I approach this on a personal level with him?
| Response from Mr. Shernoff
This is very complicated, especially in a new relationship. My suggestions are to begin by asking him if he still desires physical affection that does not have the expectation of sex. If he does, start there. Also ask him if it would be alright if he would hold you and perhaps kiss you as you masturbated if he has no desire to have genital contact with you? You can certainly tell him that if he would like to touch your genitals or others sensitive parts of your body that would be fun. What is most important is that the two of you talk honestly and openly as often as necessary about how the situation is making each of you feel. That has the potential to allow you to grow closer despite the absence of sex.
Best of luck
Michael Shernoff, MSW
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.